CI²MA - Publicaciones | Prepublicaciones

Pre-Publicación 2016-41

Christophe Chalons, Paola Goatin, Luis M. Villada:

High order numerical schemes for one-dimension non-local conservation laws


This paper focuses on the numerical approximation of the solutions of non-local conservation laws in one space dimension. These equations are motivated by two distinct applications, namely a traffic flow model in which the mean velocity depends on a weighted mean of the downstream traffic density, and a sedimentation model where either the solid phase velocity or the solid-fluid relative velocity depends on the concentration in a neighborhood. In both models, the velocity is a function of a convolution product between the unknown and a kernel function with compact support. It turns out that the solutions of such equations may exhibit oscillations that are very difficult to approximate using classical first-order numerical schemes. We propose to design Discontinuous Galerkin (DG) schemes and Finite Volume WENO (FV-WENO) schemes to obtain high-order approximations. As we will see, the DG schemes give the best numerical results but their CFL condition is very restrictive. On the contrary, FV-WENO schemes can be used with larger time steps. We will see that the evaluation of the convolution terms necessitates the use of quadratic polynomials reconstructions in each cell in order to obtain the high-order accuracy with the FV-WENO approach. Simulations using DG and FV-WENO schemes are presented for both applications.

Descargar en formato PDF PDF

Esta prepublicacion dio origen a la(s) siguiente(s) publicación(es) definitiva(s):

Christophe CHALONS, Paola GOATIN, Luis M. VILLADA: High order numerical schemes for one-dimension non-local conservation laws. SIAM Journal on Scientific Computing, vol. 40, 1, pp. A288-A305, (2018).